MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT FOR 1.5MM HCS T4; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT FOR 1.5MM HCS T4; SCREWDRIVERS
Catalog Number 03.230.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a hardware removal surgery.During the surgery, a stardrive screwdriver shaft broke off in the screw head while attempting to remove a headless compression screw that had backed out into the knee joint.The screw was originally implanted several years ago.The surgeon had to remove the screw by drilling over it.This caused an unknown length of surgical delay and more x-rays had to be taken.Patient and procedure outcomes were unknown.(b)(4) will capture the intra-operative events, where the stardrive screwdriver shaft broke.(b)(4) will capture the post-operative events, where an implant was found out to have backed out.Concomitant device reported: 1.5mm headless compression screw: (part# unknown, lot# unknown, qty# 1).This report is for one (1) stardrive screwdriver shaft for 1.5mm hcs t4.This is report 1 of 2 for (b)(4).

Brand Name
STARDRIVE SCREWDRIVER SHAFT FOR 1.5MM HCS T4
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7842012
Report Number2939274-2018-53581
Device Sequence Number16629387
Product Code HXX
UDI-Device Identifier10886982077271
UDI-Public(01)10886982077271
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.230.004
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR